Alert archive / Massachusetts / Small Craft Advisories in 2010

Small Craft Advisory 104, NWS Boston/Norton, MA

November 19, 2010

NWS Boston/Norton, MA issued this small craft advisory at Nov 19, 2010, 3:08 PM EST. It took effect at Nov 20, 2010, 6:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2010, 3:08 PM EST (20:08 UTC)
In effect from
Nov 20, 2010, 6:00 AM EST
Expired
Nov 21, 2010, 5:00 AM EST
In force
23 hr
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 10:14 AM EST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 19, 10:14 AM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1014 AM EST FRI NOV 19 2010

.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY WEATHER WITH BELOW NORMAL TEMPERATURES
THROUGH THIS WEEKEND. THIS HIGH PRESSURE WILL THEN MOVE OFF THE
COAST ALLOWING FOR MODERATING TEMPERATURES MON AND TUE...BEFORE A
COLD FRONT MOVES THROUGH BY TUE NIGHT. ANOTHER LOW PRESSURE MAY
BRING RAIN...WITH PERHAPS SOME SNOW/ICE ACROSS THE INTERIOR...
LATE WED INTO THANKSGIVING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LITTLE/NO CHANGE TO THE FORECAST. MADE A VERY MINOR ADJUSTMENT TO
WINDS...HOURLY TEMPS AND SKY COVER. NW WINDS GUSTING UP TO 20 KT
THIS MORNING WITH COLD AIR ADVECTION BEHIND THE FRONT. PATCHY MID
TO HIGH LEVEL CLOUDS NOTED WITH A SERIES OF SHORT WAVE DISTURBANCES.
FEW-SCT STRATOCUMULUS CLOUDS NOTED PARTICULARLY OVER THE INTERIOR
HIGH TERRAIN.

850MB TEMPS IN THE MINUS 6 TO MINUS 8 DEGREE RANGE WILL YIELD
HIGHS IN THE 40S DESPITE SUNNY SKIES. USED A BLEND OF AVAILABLE
GUIDANCE WITH GOOD AGREEMENT AMONGST THE MODELS THROUGH THE NEAR
AND SHORT TERM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CLOUDS INCREASE OVER THE AREA FRIDAY NIGHT AS A SHORTWAVE
DISTURBANCE MOVES ACROSS SOUTHERN CANADA.  WARM AIR ADVECTION IN
SOUTHERN NEW ENGLAND AHEAD OF A COLD FRONT WILL RESULT IN STEADY OR
RISING TEMPERATURES OVERNIGHT.  WINDS WILL ALSO INCREASE A BIT
THOUGH THE HIGHEST WIND GUSTS /20-25 MPH/ WILL BE ON THE COAST.

SATURDAY...LOW PRESSURE DROPS SOUTHEASTWARD THROUGH MAINE AND OUT TO
SEA PULLING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND SATURDAY.
VERY LITTLE MOISTURE EXPECTED WITH THIS FRONT SO EXPECT PARTLY TO
MOSTLY SUNNY SKIES.  850MB TEMPS RISE THROUGH FRIDAY NIGHT INTO
SATURDAY SO AM EXPECTING SOMEWHAT WARMER TEMPS SATURDAY.
HOWEVER...WINDS WILL INCREASE WITH STEEP LAPSE RATES AND STRONG
WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE.  THIS WILL RESULT IN
COOLER FEELING TEMPERATURES.  AT THIS TIME...AM EXPECTING WESTERLY
WINDS TO GUST IN THE 35 TO 45 MPH RANGE...JUST SHORT OF WIND
ADVISORY CRITERIA.  ONE OR TWO LOCATIONS MAY HIT MARGINAL ADVISORY
CRITERIA WINDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
 * DRY WEATHER WITH BELOW NORMAL TEMPERATURES THIS WEEKEND
 * MILDER WEATHER MONDAY AND ESPECIALLY TUESDAY
 * RAIN WITH SOME INTERIOR SNOW/ICE POSSIBLE LATE WED AND/OR
THANKSGIVING

DETAILS...

19/00Z MODELS ARE IN DECENT AGREEMENT THROUGH SUNDAY...THEY START
TO DIFFER SIGNIFICANTLY EARLY NEXT WEEK. THE PRIMARY DIFFERENCE IS
RELATED TO THE HANDLING OF A HIGH LATITUDE BLOCK IN THE MID LEVEL
FLOW OVER GREENLAND. THE ECMWF SOLUTION IS MORE AMPLIFIED THAN THE
GFS...WHICH CAUSES ITS STORM TRACK TO TURN NORTH FROM THE GREAT
LAKES INTO ONTARIO. THE GFS SOLUTION MOVES ITS LOW PRESSURE
THROUGH THE SAINT LAWRENCE VALLEY INSTEAD. AT THIS POINT...THINK
IT BEST TO FOLLOW A COMPROMISE SOLUTION FOR NOW.

SUNDAY...
HIGH PRESSURE OVERHEAD WILL RESULT IN PARTLY TO MOSTLY SUNNY SKIES
WITH CHILLY TEMPERATURES. THE ONE EXCEPTION TO THAT MAY BE
PORTIONS OF THE FAR SOUTHEAST NEW ENGLAND COAST...WHERE CHILLY
NORTH TO NORTHEAST FLOW WILL PROBABLY RESULT IN AN ABUNDANCE OF
OCEAN-EFFECT CLOUDINESS.

MONDAY AND TUESDAY...
HIGH PRESSURE WILL MOVE OFF THE COAST ALLOWING FOR A SOUTHWEST FLOW
OF MILDER AIR INTO SOUTHERN NEW ENGLAND. TEMPERATURES ARE EXPECTED
TO BE SEASONABLE MONDAY...BUT ABOVE NORMAL TUESDAY.

AS FOR PRECIPITATION CHANCES...WARM ADVECTION COULD SPAWN A SPOT
SHOWER OR TWO MONDAY OR MONDAY NIGHT. BUT THE VAST MAJORITY OF
THE TIME WILL PROBABLY BE DRY. THEREFORE...WILL JUST INCLUDE
SLIGHT CHANCE POPS FOR NOW. A LITTLE BETTER CHANCE FOR A FEW
SHOWERS MAY EXIST SOMETIME TUESDAY WITH THE COLD FRONT...SO WILL
INCLUDE SOME LOW CHANCE POPS BUT MUCH OF THIS TIME WILL ALSO END
UP DRY.

WEDNESDAY AND THURSDAY...
A LOT OF UNCERTAINTY EXISTS AS USUAL IN DAYS 6 AND 7. HOWEVER...
ALL THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THERE IS THE
POTENTIAL FOR A SIGNIFICANT LOW PRESSURE SYSTEM. HOWEVER...THERE
ARE LARGE DIFFERENCES IN TIMING AND TRACK WHICH CAN CERTAINLY BE
EXPECTED AT THIS TIME RANGE. NONETHELESS...THERE IS A PRETTY GOOD
CHANCE OF PRECIPITATION SOMETIME LATE WEDNESDAY AND/OR
THANKSGIVING. PRECIPITATION TYPE IS ALSO QUITE CHALLENGING AT
THIS TIME. RIGHT NOW THE MODELS WOULD FAVOR MAINLY A RAIN EVENT ON
THE COASTAL PLAIN...BUT SOME SNOW/ICE WOULD BE POSSIBLE ACROSS THE
INTERIOR ESPECIALLY AT THE ONSET. AGAIN...MANY DETAILS ARE UNKNOWN
THIS FAR OUT BUT UNSETTLED WEATHER IS A POSSIBILITY SOMETIME LATE
WEDNESDAY INTO THANKSGIVING.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
TODAY...HIGH CONFIDENCE. VFR. NW WINDS GUSTING UP TO 20 KT.

TONIGHT...HIGH CONFIDENCE. VFR. NW WINDS SHIFTING TO SW. LLWS
POSSIBLE LATE.

SATURDAY...HIGH CONFIDENCE. VFR. W WINDS GUST TO 35 KTS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT AND SUNDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY
VFR. THERE IS A MEDIUM PROBABILITY FOR A PERIOD OF MVFR CEILINGS
AT KFMH/KHYA/KACK IN OCEAN-EFFECT CLOUDS LATE SATURDAY
NIGHT/SUNDAY.

MONDAY AND TUESDAY...VFR MAY BE MIXED WITH A PERIOD OF MVFR
CONDITIONS...ESPECIALLY DURING THE LATE NIGHT/EARLY MORNING HOURS.

&&

.MARINE...
TODAY...MARGINAL 20-25 KT NW GUSTS WITH SEAS 3 TO 5 FT THIS
MORNING IN COLD AIR ADVECTION ACROSS THE MILD OUTER COASTAL
WATERS. MARGINAL SCA CONDS AND LOOKING AT WINDS AND SEAS
DIMINISHING IN THE NEXT FEW HOURS SO WILL NOT ISSUE ANY
ADDITIONAL HEADLINES ATTM.

TONIGHT...WINDS INCREASE ON WARM ADVECTION BRINGING SW WINDS UP TO
SMALL CRAFT ADVISORY NEAR DAYBREAK.  SEAS REMAIN BELOW 5 FEET.

SATURDAY...SW WINDS INCREASE AHEAD OF A COLD FRONT THEN SHIFT TO THE
NW AS THE COLD FRONT MOVES ACROSS THE WATERS.  GALES ARE POSSIBLE ON
THE OUTER WATERS SATURDAY.  HAVE ISSUED A GALE WATCH FOR THE OUTER
WATERS.  SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE MORE
INTERIOR BAYS AND SOUNDS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SUNDAY...HIGH PRESSURE BUILDING OVERHEAD SHOULD ALLOW WINDS/SEAS
TO DROP BELOW SMALL CRAFT ADVISORY THRESHOLDS SOMETIME SUNDAY
AFTERNOON.

MONDAY AND TUESDAY...HIGH PRESSURE WILL MOVE OFF THE COAST AND ALLOW
SOUTHWEST FLOW TO DEVELOP. SOUTHWEST WINDS ARE EXPECTED TO
INCREASE MONDAY NIGHT INTO TUESDAY...ALONG WITH BUILDING SEAS.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ACROSS THE OUTER
SOUTH COASTAL WATERS BY TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR ANZ250-254>256.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...RLG/STRAUSS
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG/STRAUSS
MARINE...BELK/RLG/STRAUSS
Hazardous weather outlook, Nov 19, 4:30 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EST FRI NOV 19 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
430 AM EST FRI NOV 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MARGINAL WIND ADVISORY MAY BE NEEDED FOR A FEW LOCATIONS
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-251-200930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
430 AM EST FRI NOV 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEAR-SHORE COASTAL
WATERS OF MASSACHUSETTS AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS MEDIUM CONFIDENCE OF A PERIOD OF GALE FORCE WIND GUSTS
SATURDAY INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254>256-200930-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
430 AM EST FRI NOV 19 2010

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER COASTAL WATERS OF
MASSACHUSETTS AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:01 AM ESTGale WatchBOX11 hr
Nov 19, 3:08 PM ESTGale WarningBOX28 hr

Nearby

Small Craft Advisories in Massachusetts, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.